Alert archive / Oklahoma / Wind Advisories in 2016

Wind Advisory 2, NWS Tulsa, OK

February 8, 201622 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this wind advisory at Feb 8, 2016, 3:28 AM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Feb 8, 2016, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2016, 3:28 AM CST (09:28 UTC)
In effect from
Feb 8, 2016, 10:00 AM CST
Expired
Feb 8, 2016, 6:00 PM CST
In force
8 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1893 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

368 
WWUS74 KTSA 080928
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
328 AM CST MON FEB 8 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-090000-
/O.NEW.KTSA.WI.Y.0002.160208T1600Z-160209T0000Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
328 AM CST MON FEB 8 2016

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... 
  MADISON...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN 
  OKLAHOMA...PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...
  NOWATA... CRAIG...OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...
  DELAWARE... CREEK...OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...
  ADAIR... MUSKOGEE...MCINTOSH...SEQUOYAH...PITTSBURG...
  HASKELL...LATIMER... AND LE FLORE COUNTIES. 

* TIMING...NORTHWESTERLY WINDS WILL INCREASE BY LATE MORNING WITH
  FREQUENT GUSTS OF 35 TO 45 MPH ACROSS EASTERN OKLAHOMA...AND 30
  TO 40 MPH ACROSS WESTERN ARKANSAS. WINDS WILL SLOWLY DIMINISH
  AFTER SUNSET.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO
  SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR
  VEHICLE. ADDITIONALLY...THESE WINDS WILL ALLOW FOR THE RAPID
  SPREAD OF ANY WILDFIRES. QUICKLY REPORT SMOKE OR FIRE TO YOUR
  LOCAL FIRE DEPARTMENT.

* A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE
  EXPECTED.

&&

$$
1 follow-up statement
975 
WWUS74 KTSA 082127
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
327 PM CST MON FEB 8 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-090000-
/O.CON.KTSA.WI.Y.0002.000000T0000Z-160209T0000Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
327 PM CST MON FEB 8 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... 
  MADISON...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN 
  OKLAHOMA...PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON... 
  NOWATA... CRAIG...OTTAWA...PAWNEE...TULSA...ROGERS...MAYES... 
  DELAWARE... CREEK...OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...
   ADAIR... MUSKOGEE...MCINTOSH...SEQUOYAH...PITTSBURG... 
  HASKELL...LATIMER... AND LE FLORE COUNTIES. 

* TIMING...NORTHWEST WINDS WITH FREQUENT GUSTS OF 35 TO 45 MPH
  ACROSS EASTERN OKLAHOMA...AND 30 TO 40 MPH ACROSS WESTERN
  ARKANSAS WILL CONTINUE THROUGH THE REST OF THE AFTERNOON. WINDS
  WILL SLOWLY DIMINISH AFTER SUNSET.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO 
  SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF 
  YOUR VEHICLE. ADDITIONALLY...THESE WINDS WILL ALLOW FOR THE 
  RAPID SPREAD OF ANY WILDFIRES. QUICKLY REPORT SMOKE OR FIRE TO 
  YOUR LOCAL FIRE DEPARTMENT. 

* A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR HIGHER ARE 
  EXPECTED. 

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Feb 7, 11:49 PM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Feb 7, 11:49 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1149 PM CST SUN FEB 7 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Northwesterly winds will gust to 35 knots on Monday. Otherwise,
VFR conditions are expected at all area TAF sites through the
valid period.

&&

.PREV DISCUSSION... /ISSUED 935 PM CST SUN FEB 7 2016/

..UPDATE...

DISCUSSION...
Nudged up wind speeds and gusts for the remainder
of the night...otherwise forecast is in good shape.

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...10
Hazardous weather outlook, Feb 7, 4:45 PM CST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
445 PM CST SUN FEB 7 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081145-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
445 PM CST SUN FEB 7 2016

...VERY HIGH FIRE DANGER AGAIN MONDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA OF GREATEST RISK...NORTHWEST OF INTERSTATE 44 IN
							NORTHEAST OKLAHOMA.

DISCUSSION...
A COLD FRONT HAS PUSHED THROUGH THE AREA LATE THIS AFTERNOON...WITH
BREEZING NORTHWEST WINDS IN ITS WAKE. LATE AFTERNOON RELATIVE HUMIDITY
VALUES HAVE DIPPED TO AROUND 25 TO 35 PERCENT...AND THE FIRE DANGER
WILL PERSIST INTO THE EARLY EVENING BEFORE HUMIDITY VALUES START TO
RISE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
NORTHWEST WINDS INCREASE AGAIN DURING THE DAY MONDAY WITH
GUSTS IN THE 25 TO NEAR 40 MPH RANGE POSSIBLE. GUSTY WINDS ALONG
WITH DRIER AIR WILL HELP TO CREATE A VERY HIGH FIRE DANGER
THREAT OVER EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

UPPER LEVEL NORTHERLY FLOW OVER THE REGION IS FORECAST TO BRING
COOLER TEMPERATURES TO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS FOR
FIRST HALF OF THE WEEK. ALSO...THE GUSTY WINDS SUBSIDE STARTING
TUESDAY WITH DRY CONDITIONS EXPECTED THROUGH THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Wind Advisories in Oklahoma, 2016Wind Advisories in Arkansas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.